MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 8; QEW

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 8; QEW
Model Number SEP8-A
Medical Device Problem Codes Stretched (1601); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2020-01733, 3005168196-2020-01735.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the femoral, popliteal and trifurcation arteries using an indigo system separator 8 (sep8), an indigo system aspiration catheter 8 (cat8), a non-penumbra sheath, a non-penumbra catheter and an indigo system aspiration catheter 6 (cat6).During the procedure, the physician completed three passes using the cat8 and sep8.During the fourth pass, the physician experienced resistance while aspirating the clot in the femoral artery using the cat8 and sep8.Subsequently, the distal end of the cat8 kinked and the distal end of the sep8 bent then stretched.Therefore, the sep8 and cat8 were removed.Next, the physician experience resistance while attempting to aspirate thrombus in the trifurcation artery using the cat6 without a separator.Subsequently, the distal end of the cat6 kinked and therefore it was removed.The physician continued the procedure using a non-penumbra catheter but encountered difficulties due to the thrombus being chronic.The procedure was completed using the same sheath and catheter.There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM SEPARATOR 8
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10708491
Report Number3005168196-2020-01734
Device Sequence Number3456992
Product Code QEW
UDI-Device Identifier00814548017440
UDI-Public00814548017440
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
K161523
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/23/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2022
Device Model NumberSEP8-A
Device Catalogue NumberSEP8
Device Lot NumberF90909
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2020
Initial Report FDA Received Date10/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005